It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=muchacha]hii! this may be a dumb question so im sorry in advance haha
ive been on ortho tri cyclen now for almost 3 years now.. and recently i almost feel like it stopped working to clear up my skin. i mean i know there are times where i still break out occasionally, but its usually only right before my time of the month. more recently, i am breaking out in cyst type acne at the beginning of my round of pills. it scares me because up until now ortho tri cyclen has been my saving grace, but i feel like my skin is really starting to flare up again and this is the first time since ive been on it. i dont think its anything i ate, and i havent reallly been doing much differently. i did use a different moisturizer but i feel like that cant be it only because i didnt use it all over my face, and the places that i did primarily use it arent really broken out. im going back to dove products, and not using anything new ever again haha! but has anyone heard anything about the effects of birth control diminishing over use? is it like other medicines that ur face just starts to get used to? any insights would be helpful thanks :)[/QUOTE]

BC doesn't wear off, however your body and it's current status can become worse. This means that if you have a hormonal imbalance, it could be slowly worsening over time, as you have not "solved" the problem but are merely suppressing it with BC. Estrogen's job is to be an androgen antagonist and the way it does so is by boosting your SHBG. This is a binding protein that has a higher affinity for binding Free Testosterone. Therefore, if your hormonal production has increased over time, that means you need more estrogen or something else to help with the [B]extra[/B] Free Testosterone that isn't being bound. Makes sense?
I think ortho Lo is making mine worse Im so depressed about it

Lkk.. i would just like to say about this comment that i think that happened to me too! i switched to ortho lo after my gyno put me on it not my derm.. he said it was better b/c it had lower hormones and i listened and i dont know if made my skin worse necessarily, but i do believe that it was not doing anythhing to help my skin. which led me to even think if its ever been actually shown to reduce acne?? i mean normal ortho tri cyclen has been proven, but lo just came out and i bet it isnt even meant to do anything for skin, but be a lower hormone birth control.

Ada, the reason that i actually started ortho tri cyclen was becuase i was meant to go on accutane and my derm wouldnt let me start accutane until i was on ortho for 2 months. my skin was really bad, i had cysts and stuff..and it was awful b/c i think they literally evolved over night..i had always had bad skin, but this was definitely one of the last resorts. but anyway, so i started ortho tri cyclen in mid january.. went back to the derm mid march and he would not LET me go on accutane anymore b/c the pill worked tremendously on me. it was literally the greatest day of my life b/c i didnt want to go on accutane AT ALL. so i would say it worked within 2 months.. my skin was really bad though..and it got rid of all the cystic acne. at the time he told me i was his "case of the day" becuase it had cleared up so much.

My skin has been breaking out a lot recently, and i do understand how maybe my hormone imbalance is getting worse, but for me that just makes me mad because why does that happen! haha.. im almost 22 and i really cant take all this anymore (much like eveyrone else) but i just bought dove face wash, toner and moisturizer. ive always loved dove products so im hoping these help clear up what is currently on my face. thanks for all ur help

:wave:





All times are GMT -7. The time now is 03:56 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!